Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 26, 2001, 12:54 AM CDT for Hancock County, Ohio County, Kentucky. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 12:54 AM CDT (05:54 UTC)
- Expired
- Jul 26, 2001, 2:30 AM CDT
- In force
- 96 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hancock County, KY, Ohio County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 260556 FFWSDF KYC091-183-260730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1254 AM CDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY * UNTIL 230 AM CDT * AT 1251 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER FORDSVILLE...OR ABOUT 50 MILES NORTH OF BOWLING GREEN... MOVING SOUTHEAST AT 25 MPH. RADAR HAS ESTIMATED THAT BETWEEN 1.5 AND 3.00 INCHES OF RAIN HAS ALREADY FALLEN...WITH MORE ON THE WAY. THE HEAVY RAIN WILL LIKELY LEAD TO FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE PELLVILLE...PATESVILLE... LYONIA...DUKES AND DEANEFIELD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOkUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3786 8689 3762 8696 3750 8666 3783 8668 STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:00 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 25, 9:00 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 PM EDT WED JUL 25 2001 WE WILL ISSUE A FLASH FLOOD WATCH FOR OUR NORTHERN FORECAST AREA (FA) OVNGT. PRECIPITABLE WATER VALUES AOA 2.00 INCHES TNGT/APCHG FNT AND S/W ...PLUS FA ON FAVORABLE SRN EDGE OF WLY'S... SHUD LEAD TO REPEAT OR NEW CONVECTIVE DEVELOPMENT. ALREADY WE HAVE HAD POCKETS OF INTENSE RAINFALL ( FROM 1 TO 3+ INCHES)...SO WITH THE POTENTIAL OF MORE ON THE WAY...WE WILL TAKE THE FFA ROUTE. HAVE KEPT SRN KY OUT OF FFA...SINCE NEW DEVELOPMENT SHUD BE FURTHER NORTH...UP TWD FNT. .SDF...FLASH FLOOD WATCH TONIGHT NORTHERN FORECAST AREA. STUREY `
In the hours before
Local storm report, Jul 26, 12:18 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
118 AM EDT THU JUL 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM PARIS KY FLOOD
07/25/01 BOURBON FEMALE TRAPPED IN CAR
IN FLASH FLOOD ON
REDMON RD. OFF US68
BETWEEN PARIS AND
MILLERSBURG. REPORTED
BY FIRE AND RESCUE.
1230 AM TURKEY FOOT KY FLOOD
07/26/01 SCOTT SEVERAL ROADS FLOODED
IN TURKEYFOOT. REPORTED
BY EMERGENCY MANAGEMENT.
1235 AM PARIS KY FLOOD
07/26/01 BOURBON FLOODING ON SEVERAL
STATE ROADS. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:03 PM CDT | Flash Flood Warning | LMK | Adair, Russell | 87 min |
| Jul 25, 9:18 PM CDT | Flash Flood Warning | LMK | Bourbon, Nicholas | 117 min |
| Jul 25, 10:30 PM CDT | Flash Flood Warning | LMK | Scott | 2 hr |
| Jul 25, 11:15 PM CDT | Flash Flood Warning | LMK | Bourbon | 75 min |
| Jul 26, 2:40 AM CDT | Flash Flood Warning | LMK | Ohio | 80 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.